MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.5/35; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.5/35; CORONARY DRUG-ELUTING STENT
Model Number 391235
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 06/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
Patient admitted at the hospital on (b)(6) 2021 with acute myocardial infarction and diagnosis of antiphospholipid antibody syndrome.An orsiro des was selected for treatment of the lad diagonal branches.Seven days later, thoracic ischemic symptoms recurred.During control angiography a occlusion proximal to the des was observed and treated with poba.The patient was discharged afterwards.The physician commented that this event occurred more likely due to drug dosage timing rather than device related issue.
 
Additional Manufacturer Narrative
Combination product: yes.After the successful orsiro implantation patient developed 7d later chest symptomatology again and antiphospholipid antibody syndrome was diagnosed.Coronary angiography revealed a occlusion which was treated successfully with poba.The provided clinical information was insufficient to establish whether a device deficiency contributed to this event.However, review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation no device deficiency or manufacturing related root cause could be identified.The treating physician commented that the reported occurrence is more likely due to drug dosage timing rather than device-related issues.Other des revealed the same phenomenon.After entering the cathlab, heparin was started, but due to preparation to the device time was very fast, so it is possible that the drug was not effective until des implantation.

Brand Name
ORSIRO 2.5/35
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key12334289
Report Number1028232-2021-04634
Device Sequence Number4713204
Product Code NIQ
UDI-Device Identifier07640130439368
UDI-Public07640130439368
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/15/2022
Device Model Number391235
Device Catalogue NumberSEE MODEL NO.
Device Lot Number05200413
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;